Re: Is It OK To Cut Citalpram in Half?
It sounds like you've had a terrible year and you've done the right thing by seeing a doctor and trying a course of anti-depressants.
The thing to remember is that not everyone has side effects, and many will only have one or two mentioned in the leaflet provided with the tablets. What the leaflet doesn't tell you is what proportion of people taking the medication get the side effects. For some side effects it's very low - far less than 1% and the severity differs from person to person. It's also worth remembering that those writing about side effects on the forum are usually those who have suffered the most. Many of those who haven't had any problems with the medication won't have bothered asking or telling others about it, or wouldn't have hunted out the No More Panic website in the first place.
I believe from reading postings on NMP that Citralopram is the most prescribed SSRI in the UK and many thousands of people take it every day with no ill effects.
However, of course you may get side effects and if you do the thing to remember is that they will pass, and ultimately the medication will kick in and make you more able to cope with life in the longer term.
I've no idea whether you can cut your tablets in half, but my GP prescribed me 10mg for the first week and 20mg thereafer (apparently more effective for anxiety, which I was suffering from). I think the 20mg tablets I take have a dividing line down the middle suggesting you can, but I'm not qualified to give an answer. You should ask your GP, or if you don't want a quicker answer just ask a pharmacist.
Fianally, if you feel you can and it would help it might be worth warning you employer that you have started this medication and there may be side effects. Show them the leaflet and perhaps an appropriate page on a website such as mind.org.uk or NMP. That's what I did and they were most understanding when I had to take a little time off while it kicked in.
Good luck, and try not to worry too much about this,